# SDR 97ZZZX4755

- Difficulty date: October 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N46SD
- Make and model: Piper PA-23-250
- Aircraft serial: 278054040
- Engine: Lyc IO540C4B5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Housing
- Part number: 76152
- Condition: Leak
- Location: Filter Mount Pad
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

A FLAW IN THE CASTING NEAR THE UPPER LEFT HAND CORNER OF THE OIL FILTER ADAPTER MOUNTING PAD WAS ALLOWING OIL UNDER PRESSURE TO LEAK THROUGH THE CASTING.  THE ENGINE HAD BEEN OVERHAULED BY LYCOMING 50 HOURS PRIOR TO THE OCCURRENCE.
